, Volume 141, Issue 1, pp 68-93
Date: 18 Aug 2010

Fractional Non-Linear, Linear and Sublinear Death Processes

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


This paper is devoted to the study of a fractional version of non-linear , t>0, linear M ν(t), t>0 and sublinear \(\mathfrak{M}^{\nu}(t)\) , t>0 death processes. Fractionality is introduced by replacing the usual integer-order derivative in the difference-differential equations governing the state probabilities, with the fractional derivative understood in the sense of Dzhrbashyan–Caputo. We derive explicitly the state probabilities of the three death processes and examine the related probability generating functions and mean values. A useful subordination relation is also proved, allowing us to express the death processes as compositions of their classical counterparts with the random time process T (t), t>0. This random time has one-dimensional distribution which is the folded solution to a Cauchy problem of the fractional diffusion equation.